Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 188, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 17, 2015, 4:27 PM CDT for Gasconade County, Montgomery County, Warren County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2015, 4:27 PM CDT (21:27 UTC)
- Expired
- Aug 17, 2015, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gasconade County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 4:32 PM CDT | TSTM WND DMG | 5 W Rhineland, MO | TREES DOWN...ONE TREE BLOCKING ROAD...UP TO 2 FEET IN DIAMETER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS53 KLSX 172127
SVRLSX
MOC073-139-219-172200-
/O.NEW.KLSX.SV.W.0188.150817T2127Z-150817T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT MON AUG 17 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
WEST CENTRAL WARREN COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 500 PM CDT
* AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CHAMOIS...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HERMANN...JONESBURG...BIG SPRING...GASCONADE...RHINELAND...
MORRISON...MCKITTRICK AND AMERICUS.
THIS WARNING ALSO INCLUDES DEUTSCHHEIM HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ST LOUIS .
&&
LAT...LON 3884 9152 3885 9130 3870 9136 3870 9137
3868 9137 3860 9164 3870 9164 3870 9165
3874 9165
TIME...MOT...LOC 2126Z 248DEG 32KT 3869 9161
HAIL...<.75IN
WIND...60MPH
$$
GOSSELIN1 follow-up statement
518
WWUS53 KLSX 172154
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT MON AUG 17 2015
MOC073-172203-
/O.CAN.KLSX.SV.W.0188.000000T0000Z-150817T2200Z/
GASCONADE MO-
454 PM CDT MON AUG 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GASCONADE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3885 9130 3870 9136 3870 9138 3871 9140
3871 9149 3879 9149
TIME...MOT...LOC 2153Z 248DEG 32KT 3878 9132
$$
MOC139-219-172200-
/O.CON.KLSX.SV.W.0188.000000T0000Z-150817T2200Z/
MONTGOMERY MO-WARREN MO-
454 PM CDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN MONTGOMERY AND WEST CENTRAL WARREN COUNTIES...
AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JONESBURG...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED MULTIPLE TWO FOOT
DIAMETER TREES DOWN WEST OF RHINELAND.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JONESBURG AND MCKITTRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ST LOUIS .
&&
LAT...LON 3885 9130 3870 9136 3870 9138 3871 9140
3871 9149 3879 9149
TIME...MOT...LOC 2153Z 248DEG 32KT 3878 9132
HAIL...<.75IN
WIND...60MPH
$$
GOSSELINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:09 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 17, 4:09 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 409 PM CDT MON AUG 17 2015 .SHORT TERM: (THROUGH LATE TONIGHT) ISSUED AT 409 PM CDT MON AUG 17 2015 ISOLATED TO WIDELY SCATTERED THUNDERSTORMS DEVELOPED A COUPLE OF HOURS AGO. SO FAR STORMS ARE BEHAVING THEMSELVES. FEW REPORTS OF 20-35 MPH WIND GUSTS BUT NO HAIL AS OF YET. EXPECT THERE WILL CONTINUE TO BE A FEW STRONG STORMS, MAYBE A PULSE SEVERE OR TWO, BUT THE SHEAR ISN'T STRONG ENOUGH FOR TRULY ORGANIZED STORMS. MOST OF THE THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER 00Z TONIGHT, BUT THERE WILL PROBABLY BE LINGERING PRECIS OVER NORTHERN MISSOURI IN CLOSER PROXIMITY TO THE SHORTWAVE NOW MOVING THROUGH IOWA. CARNEY .LONG TERM: (TUESDAY THROUGH NEXT MONDAY) ISSUED AT 409 PM CDT MON AUG 17 2015 DESPITE A SURFACE COLD FRONT EXPECTED TO BE TO OUR NORTH RESULTING IN A WARM-SECTOR TYPE OF SETUP, ACTIVE WX IS EXPECTED ONCE AGAIN ON TUESDAY BUT A BIT MORE WIDESPREAD THAN TODAY. THE MAIN REASON FOR THIS IS A BETTER FOCUS AT THE UPPER LEVELS IN THE FORM OF A DISTURBANCE SET TO ROLL THRU THE AREA DURING THE AFTERNOON AND EVENING HOURS. ENOUGH INSTABILITY IN PLAY FOR A SEVERE THREAT TUESDAY AFTERNOON AND EVENING...MAINLY WEST OF STL METRO. HEADING INTO WEDNESDAY...MODELS NOW ADVERTISING A QUICKER FRONTAL PASSAGE DURING THE MORNING WITH RIDGING ALREADY BUILDING IN BY AFTERNOON. MODELS ARE STILL SHOWING A DECENT STRENGTH UPPER LEVEL DISTURBANCE AGAIN MOVING THRU WEDNESDAY AFTERNOON AND EARLY EVENING WHICH SHOULD AT LEAST KEEP THE RAIN THREAT ALIVE...BUT LOSS OF SURFACE CHARACTERISTICS WILL MAKE IT MORE DIFFICULT FOR A SEVERE THREAT WITH THE SLIGHT RISK THIS DAY LOOKING ON MUCH SHAKIER GROUND THAN 24HRS AGO. DRIER AIR TAKES HOLD WITH A FRONT WELL TO THE SOUTH THURSDAY AND MUCH OF FRIDAY TO JUSTIFY A DRY PERIOD. THE FRONTAL COMPLEX THEN MOVES NORTH TO RESULT IN THE THREAT OF STORMS FOR THE WEEKEND BUT WITH YET ANOTHER COLD FRONT SET FOR LATE SUNDAY TO GIVE US A DRY MONDAY. TEMPS WILL REPRESENT A TUG-OF-WAR BETWEEN SEASONABLE AND BELOW AVERAGE TEMPS THE NEXT SEVEN DAYS...WITH ONE MORE DAY OF SEASONABLE ON TUESDAY...THEN A THREE DAY STRETCH OF BELOW AVERAGE WED-FRI... THEN BACK TO SEASONABLE FOR THE WEEKEND...THEN BACK TO BELOW AVERAGE AGAIN NEXT MONDAY. TES && .AVIATION: (FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1238 PM CDT MON AUG 17 2015 ISOLATED THUNDERSTORMS ARE POPPING UP AT THIS TIME. THESE WILL BE THE PRIMARY WEATHER HAZARD INTO EARLY EVENING. VFR CONDITIONS ARE EXPECTED OUTSIDE OF STORMS. HOWEVER...HEAVY RAIN IN SOME OF THE STORMS WILL LIKELY DROP VSBYS DOWN BELOW 3SM. GUSTY WINDS OF 25 TO 40KTS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. EXPECT THE VAST MAJORITY OF THE STORMS TO DISSIPATE QUICKLY AFTER 00Z, BUT SOME MAY LINGER ACROSS NORTHERN MISSOURI/WESTERN ILLIONIS INTO THE EVENING AND POSSIBLY OVERNIGHT HOURS. LIGHT WINDS OVERNIGHT WILL ALLOW ANY AREAS THAT GET RAIN TO DEVELOP FOG. THINK THE FOG SHOULD BE MOSTLY MVFR, BUT IFR VSBYS ARE POSSIBLE IN ESPECIALLY SHELTERED SPOTS. SPECIFICS FOR KSTL: ISOLATED THUNDERSTORMS ARE POPPING UP AT THIS TIME. THESE WILL BE THE PRIMARY WEATHER HAZARD INTO EARLY EVENING. EXPECT VFR TO PREVAIL AT LAMBERT...UNLESS ONE OF THESE STORMS HAPPENS TO PASS OVER THE TERMINAL. IF A STORM MOVES OVER THE AIPORT, GUSTY WINDS OF 25 TO 40KTS WILL ALSO BE POSSIBLE. EXPECT THE STORMS OVER THE STL METRO ARE TO DISSIPATE QUICKLY AFTER 00Z. VFR CONDITIONS ARE EXPECTED TO PREVAIL AT LAMBERT TONIGHT...THOUGH IF IT DOES RAIN THIS AFTERNOON, SOME MVFR FOG IS POSSIBLE. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 17, 4:03 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT MON AUG 17 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED...MAINLY NORTH AND WEST OF SAINT LOUIS. A FEW STORMS MAY BE STRONG THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BECOME LIKELY TUESDAY THROUGH WEDNESDAY. SOME OF THE STORMS MAY BE SEVERE DURING LATE TUESDAY AND POSSIBLY AGAIN ON WEDNESDAY. THE CHANCE FOR THUNDERSTORMS THEN RETURNS LATE FRIDAY AND CONTINUES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Special weather statement, Aug 17, 3:06 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 306 PM CDT MON AUG 17 2015 MOZ036-052-172030- PIKE MO-LINCOLN MO- 306 PM CDT MON AUG 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI AND SOUTH CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 330 PM CDT... AT 306 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF EOLIA...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EOLIA...SILEX...WHITESIDE...CYRENE AND EDGEWOOD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3921 9089 3900 9110 3915 9128 3931 9113 TIME...MOT...LOC 2006Z 307DEG 5KT 3919 9114 CARNEY
Special weather statement, Aug 17, 3:34 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT MON AUG 17 2015
MOZ036-051-052-060-172115-
MONTGOMERY MO-PIKE MO-LINCOLN MO-WARREN MO-
334 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
WESTERN LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...SOUTHWESTERN PIKE
COUNTY IN NORTHEASTERN MISSOURI AND NORTHERN WARREN COUNTIES IN EAST
CENTRAL MISSOURI UNTIL 415 PM CDT...
AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELLFLOWER...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...MOSCOW MILLS...DAVIS...HAWK POINT...BELLFLOWER...SILEX...
MIDDLETOWN...TRUXTON...WHITESIDE...CAVE AND OLNEY.
THIS WARNING ALSO INCLUDES CUIVRE RIVER STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3914 9141 3916 9141 3919 9092 3892 9093
3897 9142 3914 9142
TIME...MOT...LOC 2034Z 271DEG 17KT 3907 9133
CARNEYSpecial weather statement, Aug 17, 3:58 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT MON AUG 17 2015 MOZ049-050-059-172145- OSAGE MO-CALLAWAY MO-GASCONADE MO- 358 PM CDT MON AUG 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...SOUTHEASTERN CALLAWAY AND NORTHWESTERN GASCONADE COUNTIES UNTIL 445 PM CDT... AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF LINN...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHAMOIS...MOKANE...MORRISON...FRANKENSTEIN AND PORTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3876 9168 3852 9151 3850 9195 3864 9196 TIME...MOT...LOC 2058Z 247DEG 22KT 3858 9186 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:06 PM CDT | Special Weather Statement | LSX | Lincoln | 24 min |
| Aug 17, 3:34 PM CDT | Special Weather Statement | LSX | Lincoln | 41 min |
| Aug 17, 3:58 PM CDT | Special Weather Statement | LSX | Osage | 47 min |
| Aug 17, 4:51 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 39 min |
| Aug 17, 5:38 PM CDT | Special Weather Statement | LSX | Lewis | 52 min |
| Aug 17, 6:09 PM CDT | Areal Flood Advisory | LSX | Lewis, Marion, Shelby | 3 hr |
| Aug 17, 6:13 PM CDT | Special Weather Statement | LSX | Saint Charles | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.